Skip to Main content Skip to Navigation
Journal articles

A nonlinear time compactness result and applications to discretization of degenerate parabolic-elliptic PDEs

Abstract : We propose a discrete functional analysis result suitable for proving compactness in the framework of fully discrete approximations of strongly degenerate parabolic problems. It is based on the original exploitation of a result related to compensated compactness rather than on a classical estimate on the space and time translates in the spirit of Simon (Ann. Mat. Pura Appl. 1987). Our approach allows to handle various numerical discretizations both in the space variables and in the time variable. In particular, we can cope quite easily with variable time steps and with multistep time differentiation methods like, e.g., the backward differentiation formula of order 2 (BDF2) scheme. We illustrate our approach by proving the convergence of a two-point flux Finite Volume in space and BDF2 in time approximation of the porous medium equation.
Complete list of metadatas

https://hal.archives-ouvertes.fr/hal-01142499
Contributor : Clément Cancès <>
Submitted on : Wednesday, April 15, 2015 - 2:42:18 PM
Last modification on : Wednesday, September 16, 2020 - 10:42:16 AM
Long-term archiving on: : Monday, September 14, 2015 - 9:12:04 AM

Files

ACM-preprint.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-01142499, version 1
  • ARXIV : 1504.03891

Citation

Boris Andreianov, Clément Cancès, Ayman Moussa. A nonlinear time compactness result and applications to discretization of degenerate parabolic-elliptic PDEs. Journal of Functional Analysis, Elsevier, 2017, 273 (12), pp.3633-3670. ⟨hal-01142499⟩

Share

Metrics

Record views

846

Files downloads

887